Importance of Pharmacist in Oxaliplatin Hepatotoxicity Associated with Inadequate Nutritional Diet: Case Report

(E-pub Ahead of Print)

Author(s): Iago Dillion Lima Cavalcanti*, Diogo Timóteo Costa, Andreza Tallyne de Aguiar Silva, Adrya Lucia Peres, Cynthia Gysele de Oliveira Coimbra.

Journal Name: Current Nutrition & Food Science

Become EABM
Become Reviewer

Abstract:

A 40-year-old male with colorectal cancer, with an unbalanced hypercaloric diet, attempted, on his own initiative, to gain weight, without nutritional follow-up, during chemotherapy treatment with oxaliplatin protocols, without pharmaceutical guidance. When initiating the new protocol, with oxaliplatin/irinotecan combination therapy, he presented symptomatology suggestive of hepatic injury during the administration of oxaliplatin. When performing a Magnetic Resonance Imaging of the total abdomen, hepatic nodules were identified indicating lesions resulting from the chemotherapy treatment, and blood tests indicated Aspartate Aminotransferase levels in 55 U/L and Alanine Aminotransferase in 68 U/L. The patient underwent partial hepatectomy for the removal of the nodules and was currently in clinical care, presenting a frame stable but non-therapeutic possibility. This case highlights the importance of interaction among health professionals, reinforcing the need for multiprofessional approaches to better patient response to antineoplastic treatment.

Keywords: Antineoplastic Agents, chemical and drug-induced liver injury, combination, drug therapy, drug-related side effects and adverse reactions, hepatotoxicity, overnutrition, oxaliplatin.

Rights & PermissionsPrintExport Cite as

Article Details

(E-pub Ahead of Print)
DOI: 10.2174/1573401316666200120110632
Price: $95

Special-new-year-discount